Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at May 28, 2011, 9:43 AM CDT for 8 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 9:43 AM CDT (14:43 UTC)
- Expired
- May 28, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Jackson County, TX, Matagorda County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 128 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -517 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107 WWUS74 KHGX 281443 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 943 AM CDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 7PM... .LOW PRESSURE OVER THE PANHANDLE OF TEXAS COMBINED WITH HIGH PRESSURE OFF TO THE EAST WILL HELP TO PRODUCE A TIGHT PRESSURE GRADIENT OVER SOUTHEAST TEXAS TODAY. SUSTAINED SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE THIS AFTERNOON. TXZ195>197-210-211-226-235-236-290000- /O.NEW.KHGX.WI.Y.0017.110528T1443Z-110529T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-MATAGORDA-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...BAY CITY...BELLVILLE...BRENHAM... BRYAN...CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE... EDNA...EL CAMPO...LAKE SOMERVILLE...PALACIOS...PIERCE...SEALY... WEIMAR...WHARTON 943 AM CDT SAT MAY 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 11 AM AND 6 PM. * WINDS...SOUTH WINDS OF 20 TO 25 MPG WITH GUSTS AS HIGH AS 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 6:50 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 28, 6:50 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
650 AM CDT SAT MAY 28 2011
.AVIATION...
SCATTERED TO BROKEN MVFR LOW CLOUDS OVER NORTHERN PORTIONS OF
CWFA DISSIPATING BY MID MORNING. PROFILERS INDICATE STRONG
SOUTHERLY WINDS NEAR THE SURFACE. SURFACE PRESSURE GRADIENT
WILL REMAIN TIGHT. WOULD EXPECT GUSTY SSE WINDS BY MID MORNING
FOR ALL TAF SITES. 37
&&
.PREV DISCUSSION... /ISSUED 345 AM CDT SAT MAY 28 2011/
DISCUSSION...
WARM/HUMID CONDITIONS ACROSS SE TX TONIGHT WITH A GOOD SOUTHERLY
BREEZE KEEPING TEMPS MOSTLY IN THE 75 TO 80 DEGREE RANGE. LOW
STRATUS WILL DEVELOP ACROSS THE AREA BY SUNRISE BUT SHOULD BURN
OFF QUICKLY BY MID MORNING WITH ABUNDANT SUNSHINE AGAIN THIS
AFTERNOON. GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED...BUT
SPEEDS SHOULD FALL JUST SHORT OF ADVISORY CRITERIA OVER THE WRN
ZONES. 850 MB TEMPS WILL BE EXCEPTIONALLY WARM TODAY...IN THE 23
TO 25C RANGE OVER THE AREA. GIVEN THIS AND THE WARM START TO THE
DAY...EXPECTING MAX TEMPS TO BE A DEGREE OR TWO HIGHER THAN
YESTERDAY. MOST OF THE INLAND COUNTIES WILL REACH THE UPPER
90S...BUT IT IS ENTIRELY POSSIBLE THAT A FEW SPOTS WILL REACH 100
DEGREES. BOTH DAILY RECORD HIGHS AND RECORDS FOR THE ENTIRE MONTH
OF MAY COULD BE CHALLENGED. LITTLE CHANGE IN THE WEATHER IS
EXPECTED THROUGH MONDAY NIGHT. A LONGWAVE TROUGH WILL PERSIST OVER
THE ROCKIES WITH UPPER RIDGING BUILDING FROM TEXAS EAST ACROSS THE
OHIO/TN VALLEYS. A STRONG SFC LOW OVER THE SRN PLAINS WILL RESULT
IN GUSTY SOUTH WINDS OVER THE AREA. A 30-40 KT LOW LEVEL JET WILL
REMAIN IN PLACE RESULTING IN LATE NIGHT/EARLY MORNING STRATUS
DEVELOPMENT. 850 MB TEMPS ARE EXPECTED TO MODERATE THROUGH EARLY
NEXT WEEK...DROPPING TO 19-21C SUNDAY AND 17-18C MONDAY. THIS
SHOULD ALLOW FOR A MODERATION IN MAX TEMPS. MIN TEMPS WILL REMAIN
WELL ABOVE NORMAL DUE TO THE CLOUDS/WIND.
SIGNIFICANT CHANGES IN THE UPPER AIR PATTERN TAKE PLACE BY THE
MIDDLE OF NEXT WEEK...WITH A SUMMER PATTERN TAKING HOLD OVER MUCH
OF THE COUNTRY. THE UPPER RIDGE OVER THE SOUTHEAST WILL RETROGRADE
WEST AND BECOME CENTERED OVER THE SRN PLAINS AND TEXAS. AT THE
SAME TIME THE LARGE SFC HIGH OVER THE SOUTHEAST WILL SPREAD
WESTWARD ACROSS THE AREA. THIS WILL RESULT IN THE DISSIPATION OF
THE LOW LEVEL JET AND THE END OF STRATUS DEVELOPMENT ON TUESDAY.
WIND SPEEDS WILL DECREASE TUESDAY AND BECOME VERY LIGHT THE
REMAINDER OF THE WEEK...WITH THE TYPICAL SUMMERTIME LAND BREEZE/
SEABREEZE INTERACTION DEVELOPING. THE ATMOSPHERE WILL BECOME LESS
CAPPED AS WELL. MOISTURE DEEPENS ENOUGH BY THURSDAY (PWS AROUND
1.5 INCHES) TO SUPPORT SOME ISOLATED DIURNAL CONVECTIVE DEVELOPMENT.
HAVE KEPT POPS AT 10 PCT FOR NOW GIVEN THE STRENGTH OF THE UPPER
RIDGE. THE LIGHTER WIND SPEEDS AND LOWER DEWPOINTS WILL FAVOR
SLIGHTLY COOLER MORNING LOWS THE LATTER HALF OF THE WEEK.
HOWEVER...MAX TEMPS WILL REMAIN ABOVE NORMAL DUE TO THE PRESENCE
OF THE UPPER RIDGE.
35
CLIMATE...
RECORD HIGHS FOR TODAY:
COLLEGE STATION - 98/1958
HOUSTON/IAH - 98/1906
HOUSTON/HOU - 97/2010
GALVESTON/GLS - 90/1958
ALL-TIME RECORD HIGHS FOR THE MONTH OF MAY:
COLLEGE STATION - 100 (5/31/1998 AND 5/29/1996)
HOUSTON/IAH - 99 (5/29/1996)
HOUSTON/HOU - 100 (5/31/1998)
GALVESTON/GLS - 94 (5/3/1984)
MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE THE NEXT SEVERAL DAYS.
CAUTION FLAGS REMAINING UP WITH SCA BEING RAISED FOR THE MATAGORDA
SHIP CHANNEL TO FREEPORT OUT TO 60 NM BY 18Z INCLUDING MATAGORDA BAY.
SCA FOR ALL AREAS TONIGHT. SEAS INCREASING TO 6 TO 7 FEET SOUTHERN FRINGES
OF 20 TO 60 NM REGION TONIGHT. PRESSURE GRADIENT WILL REMAIN TIGHT
ACROSS CWFA THROUGH EARLY NEXT WEEK BUT SHOULD GRADUALLY RELAX
TUESDAY AND WEDNESDAY. 37
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 99 76 97 76 94 / 0 0 0 0 0
HOUSTON (IAH) 98 78 95 78 92 / 0 0 0 0 0
GALVESTON (GLS) 89 79 88 79 87 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT SUNDAY
FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT
OUT 20 NM.
&&Hazardous weather outlook, May 28, 4:02 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 402 AM CDT SAT MAY 28 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 402 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:26 PM CDT | Small Craft Advisory | HGX | 68 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.